MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX, INC. AFX; BIFURCATED STENT GRAFT
Model Number BA28-70/I20-30
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Detachment Of Device Component (1104); Leak/Splash (1354); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Pain (1994); Rupture (2208); Blood Loss (2597)
Date of Event 11/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date the incident sample has not been received for evaluation.If the sample is received or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2015, the patient was initially implanted with a bifurcated stent and a suprarenal extension.On (b)(6) 2017, the devices were explanted due to a rupture and type 3a endoleak with separation.The patient was reported as stable.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following reported events of a type 3a endoleak with implant separation, rupture and a secondary endovascular procedure (explant).Additionally clinical was able to find the following additional findings of sac growth and 3 liters (estimated) blood loss.The most likely cause of the loss of seal could not be determined due to a lack of any relevant imaging studies.The patient was discharged on the sixteenth post-operative day in stable condition.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiia endoleak.The root causes have been identified as; 1.Patient anatomy including large aneurysms, aneurysm sac angulation, significant aortic neck angulation and lack of thrombus; 2.Patient conditions including disease progression or anatomical changes post implant; 3.Off label product use including patient anatomy, overlap length, oversizing between components, and placement of the devices within the anatomy of the patient.Endologix implemented the following corrective actions to reduce the type iiia endoleak events; 1.Sizing guidance and instructions were updated in the ifu and released on 06/17/2015, 2.Field training was completed by 08/03/2015.Since the corrective actions were implemented the type iiia events have been reduced significantly and are well within the acceptable range per our risk assessment.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.These types of events will be monitored and trended as part of the quality system.Correction: (b)(4).

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key7086959
Report Number2031527-2017-00657
Device Sequence Number11065246
Product Code MIH
UDI-Device Identifier00818009012623
UDI-Public(01)00818009012623(17)171217
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2017
Device Model NumberBA28-70/I20-30
Device Lot Number1251891-010
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPRARENAL EXTENSION, LOT # 1350006-010; SUPRARENAL EXTENSION, LOT # 1350006-010
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR